Michigan, 2007Damaging Wind in Michigan, August 7, 2007
August 7, 2007 · NWS IWX · 1 event in 1 county or zone
Thunderstorms developed during the late afternoon and early evening hours just north of a stationary boundary. The storms became strong in the unstable atmosphere with one storm producing isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the late afternoon and early evening hours just north of a stationary boundary. The storms became strong in the unstable atmosphere with one storm producing isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Aug 7, 2:49 PM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 7, 2:49 PM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION.
NATIONAL WEATHER SERVICE NORTHERN INDIANA
349 PM EDT TUE AUG 7 2007
.SHORT TERM...
TONIGHT AND WEDNESDAY.
WILL MAINTAIN FORECAST FOR THE TIME BEING INTO WEDS. VERY UNSTABLE
ATMOSPHERE IN PLACE...YET DESPITE A FEW BOUNDARIES MOVING AROUND
BEST THAT COULD BE FORMED WAS SOME CU AND ONE STRAY SHOWER IN FAR
SOUTHERN MICHIGAN. UNIMPRESSIVE LAPSE RATES ONCE AGAIN LIKELY
CAUSING THE LACK OF ACTIVITY WITH VERY WARM MID LEVEL TEMPS. A FEW
SMALL SHOWERS MAY BE DEVELOPING AS THIS IS TYPED. WITH SUCH
INSTABILITY AROUND...CANNOT JUSTIFY REMOVING POPS SO WILL MAINTAIN
INTO TONIGHT. HEAVY RAIN ONCE AGAIN THE MAIN THREAT BUT A WET
MICROBURST STILL POSSIBLE WITH THE STRONGER STORMS. MCV ALSO IN IOWA
WORKING EAST MAY STIR UP ADDITIONAL ACTIVITY LATER THIS EVENING INTO
OVERNIGHT HOURS. THIS COULD POSE A BETTER CHANCE FOR THE AREA
OVERNIGHT THAN THIS EVENING.
ON WEDS...REPEAT OF TODAY IN TERMS OF TEMPS AND HUMIDITY. ONLY
POTENTIAL ISSUE WOULD BE ANY CLOUD COVER FROM ANY OVERNIGHT
CONVECTION. HOWEVER SINCE THIS IS QUESTIONABLE AND WITH NO DEFINED
BOUNDARY TO FOCUS CONVECTION WILL MAINTAIN DRY FORECAST FOR NOW.
IN TERMS OF HEADLINES...WILL LET THE CURRENT ADVISORY GO THROUGH 8
PM EDT. NUMEROUS LOCATIONS ALREADY AOA 100 DEGREES. MUGGY CONDITIONS
EXPECTED TO CONTINUE INTO TONIGHT. CONTEMPLATED EXTENDING THE
HEADLINES OVERNIGHT BUT WILL HOLD OFF AT THE MOMENT WITH RISK FOR
CONVECTION TO HELP LOWER TEMPS. ANOTHER HEADLINE MAY BE NEEDED FOR
WEDS IF LITTLE/NO CLOUD COVER IS OBSERVED WITH SIMILAR TEMPS/DEWPTS
EXPECTED. WILL DEFER THIS TO MID SHIFT TO EXAMINE.
&&
.LONG TERM...
WEDNESDAY NIGHT THROUGH TUESDAY
NOT MANY CHANGES MADE TO GOING FORECAST AS MODELS STILL HAVING
ISSUES WITH CONVECTIVE FEEDBACK. GFS SEEMS TO BE STRUGGLING THE
MOST AS IT HAS BOUNCED AROUND A GOOD BIT ESPECIALLY WRT THE
LOW/ATTENDANT COLD FRONT ON THU. FIRST CONCERN HOWEVER WILL BE THE
CHANCES OF STORMS...POSSIBLY STRONG...WED NIGHT. YET ANOTHER
S/W...THIS ONE SLIGHTLY STRONGER...WILL MOVE ACROSS THE TOP OF THE
H5 RIDGE TMRW AFT ABOVE LOW LEVEL BOUNDARY. EXPECT THAT THIS LIFT
ABOVE EDGE OF CAP WILL RESULT IN TSRA DEVELOPMENT. APPEARS UPSCALE
ORGANIZATION TO AN MCS QUITE POSSIBLE WITH GOOD ASCENT AND STRONG
INSTABILITY. IF MCS DEVELOPS...IT SHOULD FOLLOW THE EDGE OF HIGHER
H85 THETA E AIR INTO CWA BY WED NIGHT.
THU STILL A LITTLE UNCLEAR AS MODELS IN DISAGREEMENT ON PLACEMENT OF
SFC LOW AND ATTENDANT FRONTS. NAM/ECMWF/UKMET BRING LOW TO SRN LM
AREA BY 18Z AND SWEEP ASSOCIATED COLD FRONT THROUGH BY 6Z FRIDAY
WITH THE HIGHLY MODIFIED CP AIRMASS COMING IN BEHIND. 12Z GFS BROKE
ITS CONTINUITY AND NOW PLACES SFC LOW OVER N MISSOURI/W CENTRAL ILL
BY 18Z THU. IT SLIDES LOW SE BUT DOES NOT MAKE MUCH SENSE AS IT
DROPS MODIFIED CP AIR DUE N TO S FROM UP OF MI AND DOESNT BRING IT
IN BEHIND COLD FRONT. OBVIOUS CHOICE IS TO TAKE THE NAM/ECMWF/UKMET
SOLUTION OF BRINGING LOW AND COLD FRONT THROUGH CWA THU NIGHT. THIS
SOLUTION PUTS CWA IN WARM SECTOR THU AFTERNOON AND IN AN AREA OF
GOOD DESTABILIZATION. DEBATED UPPING POPS THU AFT W/GOOD DYNAMICS
AND INSTABILITY BUT LEFT AT 40 AS DESTABILIZATION WILL BE GREATLY
MODULATED BY LEFT OVER CLOUD COVER FROM POSSIBLE WED NIGHT MCS.
BUMPED TEMPS DOWN A TAD ON THU TO ACCOUNT FOR CLOUD COVER WITH SUCH
CLOSE VICINITY TO WARM FRONT.
FROM FRI ON...EXPECT A LITTLE LESS MUGGY CONDITIONS IN NW FLOW AS
SFC HI MOVES IN FROM CANADA. WEAK S/W STILL PROGGED TO MOVE THROUGH
IN THE MON/TUE TIME FRAME BUT NOT ENOUGH COMPELLING EVIDENCE TO ADD
POPS YET.
&&
.AVIATION...
MAINLY CLR SKIES HAVE NOW OVERSPREAD THE AREA. LOTS OF INSTABILITY
AND SHEAR IN PLACE TO SUPPORT RAPID STORM DEVELOPMENT...IF A PROPER
TRIGGER CAN INITIATE THINGS. OUTFLOW BOUNDARY WORKING THROUGH THE
FAR NW PARTS OF THE CWA AT THIS TIME WITH LITTLE FANFARE. SOME CU NO
DEVELOPING ALONG THE MI/IN BORDER /SOUTH SIDE OF IT// WILL NEED TO
MONITOR THIS OVER NEXT FEW HOURS. WITH LACK OF ANYTHING DEVELOPING
AND WEAK LOW/MID LEVEL LAPSE RATES WILL HOLD OFF ON ADDING ANYTHING
AT THIS POINT. ANYTHING THAT CAN POP SHOULD DEVELOP RAPIDLY AND DROP
HEAVY RAIN AND POTENTIALLY BECOME SEVERE.
ADDITIONAL WAVES TO THE WEST WILL NEED TO BE MONITORED FOR TONIGHT
BUT FOR NOW WILL HOLD OFF ON ADDING ANYTHING IN LATER PERIODS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY FROM NOON EDT /11 AM CDT/ TODAY TO 8 PM EDT /7 PM
CDT/ THIS EVENING FOR INZ003>009-012>018-020-022>027-
032>034.
MI...NONE.
OH...HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
OHZ001-002-004-005-015-016-024-025.
LM...NONE.
&&
SHORT TERM/AVIATION...FISHER
LONG TERM....SIMPSONHazardous weather outlook, Aug 7, 4:41 AM EST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
541 AM EDT TUE AUG 7 2007
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-080945-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
541 AM EDT TUE AUG 7 2007 /441 AM CDT TUE AUG 7 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.
.DAY ONE...TODAY AND TONIGHT
IT WILL BE HOT AND HUMID TODAY WITH AFTERNOON HEAT INDICES FROM
100 TO 105 SOUTH OF THE MICHIGAN LINE.
THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY AND
TONIGHT. LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE STORMS. THERE
IS A SLIGHT CHANCE THAT SOME STORMS THIS AFTERNOON WILL PRODUCE
DAMAGING WINDS OR LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HOT AND HUMID WEATHER IS EXPECTED TO CONTINUE WEDNESDAY AND THURSDAY
WITH AFTERNOON HEAT INDICES REACHING AROUND 100 DEGREES OVER MOST
OF THE AREA BOTH DAYS. IN ADDITION...THE NIGHTS WILL BE WARM AND
MUGGY. THERE IS ALSO A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT. THERE IS A SLIGHT CHANCE THAT THE STORMS
ON THURSDAY COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-061-080945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
541 AM EDT TUE AUG 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TODAY. A FEW STORMS MAY ALSO CONTAIN
WIND GUSTS TO 30 KNOTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS ALSO A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT. WIND GUSTS OF 30 TO 40 KNOTS AND HIGH WAVES WILL
BE POSSIBLE IN AND NEAR THUNDERSTORMS.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
Thunderstorm Wind, Hillsdale
- When
- August 7, 5:11 PM EST to 5:12 PM EST
- Where
- Hillsdale County, 2.17 mi WSW of Hillsdale
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.908, -84.659
The emergency manager reported a 2.5 foot diameter tree down just southwest of Hillsdale. Reports of small trees down were also received in the city of Hillsdale.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arkansas, August 7 to 17, 20073 deaths · 45 events
- Damaging Wind in Illinois, August 7, 20071 death · 1 injured · 50 kt wind · 1 event
- Lightning Strike in Alabama, August 7, 20071 death · 1 event
- Flash Flooding and Hail in Ohio, August 7, 2007$3.8 million · 1 in hail · 11 events
- Flash Flooding and Flooding in Illinois, August 7, 2007$4.1 million · 6 events
- Hail and Damaging Winds in North Dakota, August 7, 2007$430,000 · 82 kt wind · 7 events
- Flash Flood and Hail in Iowa, August 7, 2007$245,000 · 70 kt wind · 11 events
- Lightning Strike in Florida, August 7, 2007$375,000 · 1 event
- Damaging Winds in Pennsylvania, August 7, 2007$70,000 · 55 kt wind · 3 events
- Hail and Lightning Strike in Nebraska, August 7, 2007$50,000 · 1 in hail · 5 events
- Damaging Winds in Pennsylvania, August 7, 2007$35,000 · 50 kt wind · 7 events
- Tornado and Damaging Winds in Pennsylvania, August 7, 2007EF1 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56168.